MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Model Number SPD2-US-040-320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A spider fx device was returned to the lab, where the green delivery catheter appears to have broken in vivo at the primary exit port.It seems that it was snared by a competitors snare to be recovered.The spider fx filter was located in the transparent section of the delivery catheter.All components are accounted for.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: a spider fx and snare device were returned for analysis inside a previously opened spider fx box and pouch which indicated lot a791850.No other ancillary devices were included.The spider fx was returned with the delivery catheter fractured apart into two segments.The distal segment was approximately 22cm in length and showed the snare device was captured at approximately 21cm from the distal tip.The fracture face was radial and showed signs of stretching.The location of the fracture was at the primary wire exit port.The second segment inspected found the capture wire was loaded and the filter assembly was identified inside the clear segment of the catheter.The fracture face was radial and showed signs of stretching.The location of the fracture was at the primary wire exit port.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10342898
Report Number2183870-2020-00236
Device Sequence Number803767
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberSPD2-US-040-320
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA791850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;